Alert archive / Missouri / Tornado Warnings in 2009
Tornado Warning 6, NWS Springfield, MO
NWS Springfield, MO issued this tornado warning at Mar 8, 2009, 7:21 AM CDT for Cedar County, St. Clair County, Missouri. It was in force for 39 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 8, 2009, 7:21 AM CDT (12:21 UTC)
- Expired
- Mar 8, 2009, 8:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
Counties Cedar County, MO, St. Clair County, MO
The radar
The Springfield radar (KSGF), 93 km from the middle of the area, began a volume at 12:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 8, 7:22 AM CDT | TSTM WND GST 40 | 1 W El Dorado Springs, MO | |
| Mar 8, 7:22 AM CDT | HAIL 1 | 1 W El Dorado Springs, MO | |
| Mar 8, 7:29 AM CDT | TSTM WND GST 60 | El Dorado Springs, MO | |
| Mar 8, 7:29 AM CDT | HAIL 0.7 | El Dorado Springs, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 8, 6:32 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 857 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 408 m²/s²
- 0-3 km storm-relative helicity
- 387 m²/s²
- Significant tornado parameter
- 2.1
- Supercell composite
- 8.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KSGF 081221
TORSGF
MOC039-185-081300-
/O.NEW.KSGF.TO.W.0006.090308T1221Z-090308T1300Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
721 AM CDT SUN MAR 8 2009
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN CEDAR COUNTY IN SOUTHWEST MISSOURI...
ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 800 AM CDT.
* AT 721 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO NEAR EL DORADO SPRINGS...MOVING NORTHEAST AT 67 MPH.
* THE TORNADO WILL BE NEAR...
OSCEOLA BY 740 AM CDT.
THE TOWNS OF MONEGAW SPRINGS...ROSCOE...VISTA...HARPER AND ICONIUM
ARE ALSO IN THE PATH OF THIS TORNADIC STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3821 9352 3819 9352 3818 9351 3800 9351
3791 9356 3791 9358 3785 9361 3781 9408
3795 9407 3821 9361 3822 9353
TIME...MOT...LOC 1222Z 239DEG 58KT 3789 9402
$$2 follow-up statements
000
WWUS53 KSGF 081234
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
734 AM CDT SUN MAR 8 2009
MOC039-081245-
/O.CAN.KSGF.TO.W.0006.000000T0000Z-090308T1300Z/
CEDAR MO-
734 AM CDT SUN MAR 8 2009
...THE TORNADO WARNING FOR NORTHWESTERN CEDAR COUNTY IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT SUNDAY AFTERNOON
FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
&&
LAT...LON 3818 9351 3799 9351 3792 9356 3791 9358
3788 9360 3788 9383 3789 9393 3790 9393
3804 9390 3821 9361 3821 9358 3822 9353
TIME...MOT...LOC 1235Z 236DEG 61KT 3803 9378
$$
MOC185-081300-
/O.CON.KSGF.TO.W.0006.000000T0000Z-090308T1300Z/
ST. CLAIR MO-
734 AM CDT SUN MAR 8 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 AM CDT FOR ST. CLAIR
COUNTY...
AT 734 AM CDT...A A TORNADO WAS REPORTED NEAR MONEGAW SPRINGS...OR 16
MILES NORTHEAST OF EL DORADO SPRINGS...MOVING NORTHEAST AT 70 MPH.
THIS TORNADO WILL BE NEAR...
OSCEOLA BY 740 AM CDT.
THE TOWNS OF HARPER AND ICONIUM ARE IN THE PATH OF THIS TORNADO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT SUNDAY AFTERNOON
FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
&&
LAT...LON 3818 9351 3799 9351 3792 9356 3791 9358
3788 9360 3788 9383 3789 9393 3790 9393
3804 9390 3821 9361 3821 9358 3822 9353
TIME...MOT...LOC 1235Z 236DEG 61KT 3803 9378
$$000
WWUS53 KSGF 081251
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
751 AM CDT SUN MAR 8 2009
MOC185-081301-
/O.EXP.KSGF.TO.W.0006.000000T0000Z-090308T1300Z/
ST. CLAIR MO-
751 AM CDT SUN MAR 8 2009
...THE TORNADO WARNING FOR ST. CLAIR COUNTY EXPIRES AT 800 AM CDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE TORNADO
THAT PROMPTED THE WARNING IS EXITING THE WARNED AREA...THUS THE
WARNING IS BEING ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT SUNDAY AFTERNOON
FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
LAT...LON 3818 9351 3799 9351 3792 9356 3791 9358
3788 9360 3788 9383 3789 9393 3790 9393
3804 9390 3821 9361 3821 9358 3822 9353
TIME...MOT...LOC 1251Z 236DEG 61KT 3818 9350
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Mar 8, 5:36 AM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Mar 8, 5:36 AM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 536 AM CDT SUN MAR 8 2009 ...MESOSCALE CONVECTIVE DISCUSSION... .UPDATE... THE COLD FRONT IS DEFINITELY ON THE MOVE NOW AS IT IS NOW LOCATED JUST WEST OF CNU AND PPF IN SE KS. WAT VAP IMAGERY FROM THE PAST SEVERAL HOURS INDICATES THAT THE MID LEVEL WAVE IS SHIFTING TO THE NORTHEAST ACROSS THE CENTRAL PLAINS WITH A MID LEVEL DRY SLOT BECOMING MORE PRONOUNCED FROM THE TX PANHANDLE INTO W OK. REGIONAL 88D INDICATES A THIN BAND OF SCT TSRA DEVELOPING RIGHT ALONG THE COLD FRONT. INSTABILITY IS MARGINAL AT BEST RIGHT NOW WITH MLCAPE IN THE 200-500 J/KG RANGE. THERE IS STILL AN OUTSIDE CHANCE FOR A FEW STRONG TO MARGINALLY SEVERE STORMS ALONG THIS FRONT GIVEN DEEP LAYER SHEAR AROUND 50 KT. MARGINALLY SEVERE HAIL AND LOCALIZED WIND GUSTS ARE THE PRIMARY CONCERN. GIVEN RADAR TRENDS...THE BETTER COVERAGE OF STORMS WILL LIKELY BE NORTH OF THE HWY 60 CORRIDOR. AREAS NEAR THE MO/KS STATE LINE WILL EXPERIENCE THIS ACTIVITY THROUGH FROM 11Z TO 13Z...AND NEAR THE HWY 65 CORRIDOR BETWEEN 13Z AND 15Z. GAGAN && .DISCUSSION... MAIN FORECAST CHALLENGES/HIGHLIGHTS IN THIS FORECAST PACKAGE WILL DEAL WITH SHOWER AND THUNDERSTORM POTENTIAL THIS MORNING...THEN WITH SHOWER AND THUNDERSTORM CHANCES MONDAY INTO TUESDAY. FINALLY ATTENTION TURNS TO A MUCH COLDER AIRMASS THAT WILL WORK ITS WAY INTO THE AREA DURING THE MIDDLE PORTIONS OF THE WEEK. CURRENTLY...UPPER LEVEL TROUGH IS PUSHING INTO THE WEST CENTRAL PLAINS. A STATIONARY FRONT EXTENDS FROM A SURFACE LOW ACROSS SOUTH CENTRAL KANSAS TO THE NORTHEAST THROUGH NORTHERN MISSOURI INTO ILLINOIS. SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ALONG AND NORTH OF THE FRONT FROM CENTRAL KANSAS INTO NORTHERN MISSOURI INTO ILLINOIS. THE SURFACE LOW IS BEGINNING TO MOVE TO THE NORTHEAST AS THE UPPER LEVEL TROUGH PUSHES EAST. OVER THE LAST HOUR SCATTERED SHOWERS AND THUNDERSTORMS HAVE BEGUN TO DEVELOP IN THE AREA OF LOW PRESSURE AND SOUTHWARD ALONG THE COLD FRONT. THE UPPER LEVEL TROUGH WAS SLOW TO PUSH ACROSS THE ROCKIES TODAY...BUT IT SHOULD ACCELERATE TO THE EAST THIS MORNING AS THE TROUGH PUSHES EAST. AT THE SFC THE LOW PRESSURE WILL MOVE TO THE NORTHEAST WITH THE COLD FRONT EXPECTED TO MOVE INTO THE WESTERN CWA SHORTLY BEFORE SUNRISE THIS MORNING. ONCE THE LOW MOVES NORTH OF THE AREA THE FRONT SHOULD RAPIDLY PUSH EAST THROUGH THE CWA AND IT IS EXPECTED TO EXIT THE EASTERN CWA BY NOON. SCATTERED SHOWERS AND THUNDERSTORMS SHOULD CONTINUE TO DEVELOP ALONG THE FRONT AS IT PUSHES EAST. THE QUESTION WITH REGARDS TO TODAYS POPS IS JUST HOW FAR EAST WILL THE FRONT AND ASSOCIATED PRECIPITATION BE AT 7 AM THIS MORNING. WILL LIKELY MAKE A LAST MINUTE ADJUSTMENT FOR POPS BASED ON LATEST RADAR TRENDS. THE BETTER COVERAGE WILL LIKELY BE ACROSS CENTRAL MISSOURI CLOSER TO THE SURFACE LOW AND BETTER LIFT. THERE SHOULD STILL BE MUCAPE OF AROUND 500 J/KG AHEAD OF THE FRONT THIS MORNING. THE MORNING TIMING OF THE FRONTAL PASSAGE SHOULD LIMIT SEVERE POTENTIAL...BUT CANNOT RULE OUT AN ISOLATED STRONG TO SEVERE STORM...ALL IN ALL THE SEVERE THREAT SHOULD BE LIMITED. PRECIPITATION IS EXPECTED TO MOVE EAST OF THE AREA BY THIS AFTERNOON AND A COOLER AIRMASS WILL WORK INTO THE AREA. TEMPERATURES WILL LIKE DROP BEHIND THE FRONT AND SLOWLY RISE THIS AFTERNOON. THE COLD FRONT WILL DROP SOUTH INTO CENTRAL ARKANSAS AND STALL TONIGHT. THEN IT WILL SURGE BACK TO THE NORTH AS A WARM FRONT ON MONDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP ALONG THE FRONT ACROSS THE AREA. IF ENOUGH INSTABILITY CAN DEVELOP A FEW STORMS MAY BECOME SEVERE...WITH THE BETTER CHANCES ACROSS THE WESTERN CWA WHERE BETTER INSTABILITY SHOULD RESIDE. THIS ACTIVITY WILL BE IN AN AREA OF WARM AIR ADVECTION AND WILL BE ELEVATED...WITH THE PRIMARY SEVERE HAZARD BEING MARGINALLY SEVERE HAIL. THE FRONT WILL PUSH NORTH OF THE AREA DURING THE EVENING INTO THE OVERNIGHT HOURS. A COLD FRONT WILL THEN PUSH EAST THROUGH THE AREA LATE MONDAY NIGHT INTO TUESDAY. WIND SHEAR WILL BE SIGNIFICANT ENOUGH WITH THIS SYSTEM TO SUPPORT ORGANIZED STORMS... SO IF ENOUGH INSTABILITY CAN DEVELOP SEVERE STORMS WILL BE POSSIBLE. THIS WILL DEPEND MOST ON THE EXACT TIME OF THE FRONTAL PASSAGE. IF THE SYSTEM SLOWS AND THE FRONT DOES NOT PUSH THROUGH UNTIL LATER ON TUESDAY THE SEVERE THREAT MAY INCREASE. DETAILS WILL BECOME BETTER DEFINED ONCE THE EXACT TIMING OF THE FRONTAL PASSAGE IS BETTER KNOWN. MUCH COLDER TEMPERATURES WILL RETURN TO THE AREA BEHIND THE FRONT FOR THE MIDDLE PORTIONS OF THE WEEK. LOWS WILL FALL WELL BELOW THE FREEZING MARK WEDNESDAY NIGHT...AND HIGHS WILL STRUGGLE TO MAKE IT OUT OF THE 30S FOR A LARGE PORTION OF THE AREA ON WEDNESDAY. WILL HAVE TO KEEP AN EYE ON HOW FAR SOUTH THE FRONT WILL MOVE ON WEDNESDAY. IF THE FRONT STALLS A LITTLE FARTHER TO THE NORTH POST FRONTAL PRECIPITATION MAY OCCUR ACROSS THE SOUTHERN CWA. THE 00Z MED RANGE MODELS ARE TAKING THE FRONT FARTHER TO THE SOUTH WITH MOST OF THE PRECIPITATION REMAINING JUST TO THE SOUTH OF THE AREA. HAVE CONTINUED A SLIGHT CHANCE FOR A RAIN AND SNOW MIX WEDNESDAY NIGHT INTO THURSDAY NEAR THE MISSOURI ARKANSAS BORDER...BUT AT THIS TIME PRECIPITATION AMOUNTS ARE EXPECTED TO REMAIN LIGHT. WISE && .AVIATION... PRIMARY FLIGHT HAZARDS FOR THE FORECAST PERIOD WILL BE GUSTY SURFACE WINDS...LOW LEVEL WIND SHEAR AND THUNDERSTORMS. GUSTY SOUTHERLY WINDS WILL PERSIST TONIGHT AHEAD OF AN APPROACHING COLD FRONT. LOW LEVEL WIND SHEAR WILL PERSIST OVERNIGHT. THE APPROACHING SYSTEM HAS SLOWED DOWN AND IT APPEARS A FRONTAL PASSAGE WILL OCCUR AT JOPLIN AROUND 13Z AND SPRINGFIELD AROUND 15Z. THIS SYSTEM WILL BRING SCATTERED THUNDERSTORMS. THERE WILL BE A POSSIBILITY OF MVFR AND PERHAPS BRIEF IFR CONDITIONS WITH THE PASSAGE OF THE COLD AND ACCOMPANYING THUNDERSTORMS. VFR CONDITIONS ALONG WITH GUSTY WEST WINDS WILL FOLLOW THE FRONTAL PASSAGE BY MIDDAY SUNDAY. FOSTER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Mar 8, 7:05 AM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 705 AM CDT SUN MAR 8 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-091215- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 705 AM CDT SUN MAR 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: DAMAGING WIND GUSTS IN EXCESS OF 60 MPH... HAIL TO THE SIZE OF QUARTERS... AN ISOLATED TORNADO. AREAS AFFECTED AND TIMING: AREAS ALONG AND WEST OF THE HIGHWAY 65 CORRIDOR THROUGH 900 AM. AREAS EAST OF THE HIGHWAY 65 CORRIDOR FROM 900 AM TO NOON. DISCUSSION: A FAST MOVING COLD FRONT WILL MOVE THROUGH EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS MORNING. MODEST INSTABILITY AND STRONG WIND SHEAR WILL RESULT IN SCATTERED SEVERE THUNDERSTORMS. BOWING LING SEGMENTS WILL BE CAPABLE OF PRODUCING DAMAGING STRAIGHT LINE WIND GUSTS IN EXCESS OF 60 MPH AND A FEW FAST DEVELOPING TORNADOES. THIS ACTIVITY WILL MOVE WEST TO EAST ACROSS THE AREA THIS MORNING...CLEARING THE EASTERN OZARKS BY EARLY AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A WARM FRONT WILL PUSH NORTH INTO THE AREA MONDAY. THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE FRONT FROM LATE MONDAY MORNING INTO THE EVENING HOURS. IF ENOUGH INSTABILITY CAN DEVELOP A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE...WITH LARGE HAIL THE PRIMARY HAZARD. A COLD FRONT IS EXPECTED TO PUSH THROUGH THE AREA MONDAY NIGHT INTO TUESDAY BRINGING ADDITIONAL CHANCES FOR THUNDERSTORMS TO THE AREA. THERE IS A CONDITIONAL RISK OF SEVERE THUNDERSTORMS DEPENDENT ON HOW MUCH INSTABILITY THAT CAN DEVELOP AHEAD OF THE FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAGAN
In the hours before
Special weather statement, Mar 8, 6:22 AM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 622 AM CDT SUN MAR 8 2009 KSZ073-MOZ066-081145- BOURBON KS-VERNON MO- 622 AM CDT SUN MAR 8 2009 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN BOURBON AND NORTHWESTERN VERNON COUNTIES UNTIL 645 AM CDT... AT 621 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF FORT SCOTT...MOVING NORTHEAST AT 58 MPH. PENNY SIZE HAIL...AND WINDS OF 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. WISE
Local storm report, Mar 8, 7:11 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
711 AM CDT SUN MAR 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0625 AM TSTM WND DMG 1 NW HAMMOND 37.95N 94.71W
03/08/2009 BOURBON KS LAW ENFORCEMENT
ONE HOME AND NUMEROUS TREES DAMAGED. POSSIBLE TORNADO
TOUCH DOWN.
&&
HATCHSpecial weather statement, Mar 8, 7:14 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 714 AM CDT SUN MAR 8 2009 MOZ088-089-093-094-102-081245- LAWRENCE MO-JASPER MO-DADE MO-NEWTON MO-BARRY MO- 714 AM CDT SUN MAR 8 2009 ...SIGNIFICANT WEATHER ALERT FOR DADE...JASPER...LAWRENCE...NEWTON AND NORTHERN BARRY COUNTIES UNTIL 745 AM CDT... AT 714 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM JASPER TO SENECA... OR ALONG A LINE EXTENDING FROM 10 MILES NORTH OF CARTHAGE TO 13 MILES SOUTHWEST OF NEOSHO...MOVING NORTHEAST AT 48 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. WISE
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 6:26 AM CDT | Tornado Warning | SGF | Vernon | 34 min |
| Mar 8, 6:40 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 45 min |
| Mar 8, 6:50 AM CDT | Tornado Warning | SGF | Vernon | 40 min |
| Mar 8, 6:54 AM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 51 min |
| Mar 8, 7:02 AM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 43 min |
| Mar 8, 7:18 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair | 42 min |
| Mar 8, 7:31 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Dade, Jasper, Lawrence, McDonald, Newton | 59 min |
| Mar 8, 7:34 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory, St. Clair | 56 min |
| Mar 8, 7:54 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade, Dallas, Polk | 55 min |
| Mar 8, 8:08 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Morgan | 57 min |
| Mar 8, 8:14 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene | 47 min |
| Mar 8, 8:35 AM CDT | Tornado Warning | SGF | Camden, Miller, Morgan | 33 min |
| Mar 8, 8:39 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Laclede, Webster, Wright | 66 min |
| Mar 8, 8:45 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede | 40 min |
| Mar 8, 8:57 AM CDT | Tornado Warning | SGF | Laclede, Wright | 48 min |
| Mar 8, 9:04 AM CDT | Severe Thunderstorm Warning | SGF | Taney | 41 min |
| Mar 8, 9:14 AM CDT | Severe Thunderstorm Warning | SGF | Phelps, Pulaski | 49 min |
| Mar 8, 9:19 AM CDT | Severe Thunderstorm Warning | SGF | Douglas | 56 min |
| Mar 8, 9:23 AM CDT | Tornado Warning | SGF | Douglas | 44 min |
| Mar 8, 9:32 AM CDT | Tornado Warning | SGF | Dent, Phelps | 33 min |
| Mar 8, 10:02 AM CDT | Tornado Warning | SGF | Howell, Shannon, Texas | 73 min |
| Mar 8, 1:15 PM CDT | Wind Advisory | SGF | Dent, Maries, Oregon, Phelps, Shannon | 5 hr |
Nearby
Tornado Warnings in Missouri, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.